Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 

 

Uniform subalgebras of $ L^{\infty}$ on the unit circle generated by almost periodic functions


Authors: A. Brudnyi and D. Kinzebulatov
Original publication: Algebra i Analiz, tom 19 (2007), nomer 4.
Journal: St. Petersburg Math. J. 19 (2008), 495-518
MSC (2000): Primary 30H05; Secondary 46J20
Published electronically: May 9, 2008
MathSciNet review: 2381931
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Analogs of almost periodic functions for the unit circle are introduced. Certain uniform algebras generated by such functions are studied, the corona theorems for them are proved, and their maximal ideal spaces are described.


References [Enhancements On Off] (What's this?)

  • [B] Harald Bohr, Almost Periodic Functions, Chelsea Publishing Company, New York, N.Y., 1947. MR 0020163
  • [Br] Alexander Brudnyi, Topology of the maximal ideal space of 𝐻^{∞}, J. Funct. Anal. 189 (2002), no. 1, 21–52. MR 1887628, 10.1006/jfan.2001.3843
  • [Bö] A. Böttcher, On the corona theorem for almost periodic functions, Integral Equations Operator Theory 33 (1999), no. 3, 253–272. MR 1671480, 10.1007/BF01230734
  • [D] J. Dieudonné, Foundations of modern analysis, Academic Press, New York-London, 1969. Enlarged and corrected printing; Pure and Applied Mathematics, Vol. 10-I. MR 0349288
  • [G] John B. Garnett, Bounded analytic functions, Pure and Applied Mathematics, vol. 96, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971
  • [H] F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Mathematischen Wissenschaften, Band 131, Springer-Verlag New York, Inc., New York, 1966. MR 0202713
  • [JT] Børge Jessen and Hans Tornehave, Mean motions and zeros of almost periodic functions, Acta Math. 77 (1945), 137–279. MR 0015558
  • [L] E. Lindelöf, Sur une principe générale de l'analyse et ces applications à la théorie de la representation conforme, Acta Soc. Sci. Fenn. 46 (1915).
  • [LZ] B. M. Levitan and V. V. Žikov, Pochti-periodicheskie funktsii i differentsialnye uravneniya, Moskov. Gos. Univ., Moscow, 1978 (Russian). MR 509035
    B. M. Levitan and V. V. Zhikov, Almost periodic functions and differential equations, Cambridge University Press, Cambridge-New York, 1982. Translated from the Russian by L. W. Longdon. MR 690064
  • [P] L. S. Pontryagin, Selected works. Vol. 2, 3rd ed., Classics of Soviet Mathematics, Gordon & Breach Science Publishers, New York, 1986. Topological groups; Edited and with a preface by R. V. Gamkrelidze; Translated from the Russian and with a preface by Arlen Brown; With additional material translated by P. S. V. Naidu. MR 898007
  • [R] H. L. Royden, Function algebras, Bull. Amer. Math. Soc. 69 (1963), 281–298. MR 0149327, 10.1090/S0002-9904-1963-10900-3
  • [S] Donald Sarason, Toeplitz operators with semi-almost periodic symbols, Duke Math. J. 44 (1977), no. 2, 357–364. MR 0454717
  • [Sp] I. M. Spitkovskiĭ, Factorization of triangular matrix-functions with diagonal elements of the class 𝑆𝐴𝑃_{Γ}, Proceedings of a commemorative seminar on boundary value problems (Russian) (Minsk, 1981) “Universitet\cydot skoe”, Minsk, 1985, pp. 188–192 (Russian). MR 873569

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 30H05, 46J20

Retrieve articles in all journals with MSC (2000): 30H05, 46J20


Additional Information

A. Brudnyi
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Canada
Email: albru@math.ucalgary.ca

D. Kinzebulatov
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Canada

DOI: https://doi.org/10.1090/S1061-0022-08-01007-8
Keywords: Bounded holomorphic function, almost periodic function, uniform algebra, maximal ideal space, corona theorem
Received by editor(s): November 9, 2006
Published electronically: May 9, 2008
Additional Notes: Supported in part by NSERC
Article copyright: © Copyright 2008 American Mathematical Society